EMAIL THIS PAGE TO A FRIEND

Hinyokika kiyo. Acta urologica Japonica

[A case of renal pelvic tumor due to phenacetin abuse].


PMID 2239597

Abstract

An 80-year-old female had been taking phenacetin-containing analgesics due to severe pain in her legs and headache caused by SMON since 1957. The total accumulated dose of phenacetin that she had taken was about 2.3 kg. She visited the department of urology in our hospital complaining of gross hematuria in May, 1987. DIP showed that bilateral kidney were atrophic and her left pyelogram was non-visualized. A solid mass was located in her renal pelvis on the CT scan. Under the diagnosis of a left renal pelvic tumor, nephrectomy was performed on her left kidney in January, 1988. Histological diagnosis was interpreted as a transitional cell carcinoma, at a grade 1 greater than 2 and interstitial nephritis was detected. She died 8 months after the operation because of lung and bone metastasis. In autopsy, interstitial nephritis of the right kidney was also recognized. Our case is the fourth report of renal pelvic tumor due to phenacetin abuse in Japan.

Related Materials